The death of a 48-year-old woman who developed rare blood clots days after receiving the AstraZeneca vaccine is “likely” linked to the jab, Australia’s medicines regulator has found.

The Therapeutic Goods Administration said the review had been complicated by underlying medical conditions, including diabetes.

“The TGA’s Vaccine Safety Investigation Group (VSIG) met late today and concluded that a recently reported case of thrombosis (blood clots in the arteries and veins) with thrombocytopenia (low platelet count) is likely to be linked to vaccination,” it said, in a statement issued on Friday night.

The AstraZeneca vaccine is only recommended for Australians over 50. (AP)

“VSIG reviewed a report about a 48-year-old woman who was vaccinated in New South Wales and admitted to hospital with an extensive thromboembolic event and thrombocytopenia (TTS) four days after receiving the AstraZeneca COVID-19 Vaccine.

“Sadly, this person died in hospital and we extend our sincerest condolences to her family.”



This content first appear on 9news

Leave a Reply

Your email address will not be published.